Hail, Lycoming
- When
- July 11, 3:00 AM EST
- Where
- Lycoming County, Williamsport
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.250, -77.000
Quarter sized hail was reported in Williamsport.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 11, 1:20 AM EST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 220 AM EDT WED JUL 11 2001 COLD FRONT IS SLOWLY SAGGING SOUTH ACROSS PA EARLY THIS MORNING. MEANWHILE A STRONG SHORT WAVE MOVING EAST ACROSS NY STATE HAS BEEN MAINTAINING THUNDERSTORMS ALONG AND NORTH OF THE FRONT ACROSS NORTHERN PA OVERNIGHT. THESE STORMS REFUSE TO WEAKEN...AND WILL PROBABLY HOLD TOGETHER ACROSS THE NORTHEAST COUNTIES UNTIL AFTER SUNRISE. WILL MENTION SOME EARLY MORNING THUNDERSTORMS WITH POPS DEPENDENT ON LAST MINUTE RADAR TRENDS. LOW-LVLS DRY OUT RAPIDLY TODAY. THEREFORE DESPITE FAIRLY COLD MID LEVELS DON'T EXPECT MUCH CONVECTION THIS AFTERNOON. WILL DROP THE 30 POPS IN MOST PLACES FOR THIS AFTERNOON BUT KEEP IT GOING FOR THE NORTHEAST AND EAST CENTRAL COUNTIES CLOSEST TO THE UPPER LOW. FWC/FAN GUIDANCE NUMBERS ARE CLOSE AND WILL NOT STRAY MUCH. TONIGHT WILL BE MOSTLY CLEAR AND COOL. CAN'T RULE OUT A FEW SHOWERS POPING UP AGAIN ON THURSDAY WITH COLD AIR ALOFT AND POSSIBLY ANOTHER SHORT WAVE ROTATING AROUND THE UPPER LOW...BUT WITH NOTHING IN THE FORECAST CURRENTLY AND COVERAGE EXPECTED TO BE LOW WILL LEAVE OUT FOR NOW. IN THE EXTENDED PERIODS OUR CUnRRENT FORECAST OF DRY WITH TEMPS MODERATING TO NEAR NORMAL CONTINUES TO LOOK REASONABLE AND WILL NOT CHANGE. .CTP...NONE. MSE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
1154 PM EDT TUE JUL 10 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0228 PM POTTSVILLE PA WIND DAMAGE
07/10/01 SCHUYLKILL TREES AND POWER
LINES BLOWN DOWN
0230 PM 12 N HUNTINGDON PA 1.75 INCH HAIL
07/10/01 HUNTINGDON
0239 PM 2 N CAMP HILL PA 0.88 INCH HAIL
07/10/01 CUMBERLAND
0301 PM CORNWALL PA WIND DAMAGE
07/10/01 LEBANON TREES AND POWER
LINES DOWN
0307 PM HARRISBURG PA WIND DAMAGE
07/10/01 DAUPHIN NUMEROUS TREES
AND POWER LINES
KNOCKED DOWN
0310 PM 2 NE YORK PA WIND DAMAGE
07/10/01 YORK TREES DOWN
BLOCKING ROADS
0349 PM JOHNSTOWN PA WIND DAMAGE
07/10/01 CAMBRIA NUMEROUS TREES
BLOWN DOWNPAZ012-017>019-024>028-033>037-041-042-045-046-049>053-056>059- 063>066-111300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 400 AM EDT WED JUL 11 2001 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 AM EDT FOR MOST OF CENTRAL PENNSYLVANIA...INCLUDING THE FOLLOWING COUNTIES... ADAMS...BEDFORD...BLAIR...CAMBRIA...CENTRE...CLEARFIELD...CLINTON ...COLUMBIA...CUMBERLAND...DAUPHIN...FRANKLIN...FULTON...HUNTINGDON ...JUNIATA...LANCASTER...LEBANON...LYCOMING...MIFFLIN...MONTOUR ...NORTHUMBERLAND...PERRY...SCHUYLKILL...SNYDER...SOMERSET...SULLIVAN ...TIOGA...UNION...AND YORK. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS TO OCCUR. WINDS IN EXCESS OF 60 MPH AND HAIL LARGER THAN THREE QUARTERS OF AN INCH IN DIAMETER ARE POSSIBLE IN AND NEAR THE WATCH AREA. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES). ROGOWSKI
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Quarter sized hail was reported in Williamsport.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2001Every state in 2001This day in weather historyWarnings in Pennsylvania, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5256812.